MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. ONCOLOGY KIT W/CHEMOLOCK¿ W/RED CAP, CHEMOLOCK¿ PORT; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. ONCOLOGY KIT W/CHEMOLOCK¿ W/RED CAP, CHEMOLOCK¿ PORT; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CL4136
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if the device is available for evaluation.The device has been requested to be returned, however, it has not been received.
 
Event or Problem Description
A medsun medwatch mandatory report uf/importer report # (b)(4) was received.The incident involved an oncology kit with chemolock with red cap.Per the report, the chemolock port malfunctioned.The nurse put the 'male' piece on y-port of saline line to give 5-fluorouracil (fu) chemotherapy.The nurse was able to flush and get blood return for the first 2-3mls of the 5-fu push then met resistance and unable to get blood return.The connections were checked and no issues noted but still not working.The nurse changed the 'male' piece of chemolock port and was able to flush/get blood return.There was patient involvement but no report of patient harm.
 
Additional Manufacturer Narrative
The complaint of no flow/ can't prime/ difficult to prime on item cl4136 cannot be confirmed by investigation since no product samples, pictures, or videos were received for investigation.Without the return of the used sample a comprehensive failure investigation cannot be performed and a probable cause cannot be determined.The lot history was reviewed and no non conformities were found that would have led the reported condition on the complaint.
 
Event or Problem Description
The customer contacted the manufacturer on 09-nov-2023 and stated that no additional information was available regarding the incident and the sample was not available for evaluation.

Brand Name
ONCOLOGY KIT W/CHEMOLOCK¿ W/RED CAP, CHEMOLOCK¿ PORT
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key18100348
Report Number9617594-2023-00957
Device Sequence Number20762663
Product Code ONB
UDI-Device Identifier00887709096134
UDI-Public(01)00887709096134(17)270901(10)8983871
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCL4136
Device Lot Number8983871
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5-FU, MFR UNK.
Patient SexUnknown